Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 02, 2014, 03:23:04 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 632721
  • Total Topics: 47930
  • Online Today: 222
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 178
Total: 181

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Combivir and hematocrit (HCT) goes down to hell  (Read 1449 times)

0 Members and 1 Guest are viewing this topic.

Offline billy

  • Member
  • Posts: 38
  • be unique... be best
Combivir and hematocrit (HCT) goes down to hell
« on: December 07, 2007, 11:34:52 AM »
Hi guys,

I started treatment 10 weeks ago with Kaletra and Combivir cuz of my high VL (1.000.000)
Actually I had no side effects... just in the beginning for a couple of days... then I it went let's say well.
7 weeks later I went to doc because I felt very bad and weak the days before.
Colleagues told me also that I look wasted / down and white like dead... and I should go to solarium  ;)

In any case as I was at the doc... he saw me... did immediately a general blood test.
30 min later... he said: "We have to keep you here at hospital... your hematocrit is <18%"
After several check ups they said that probably Combivir (AZT) caused this.

After 10 days and 3 transfusion (my blood type "0-" and tough to get it) my hematocrit was still just 22%.
I was really worrying. But finally my body started to produce red blood cells and the last 5 days and after 2 another blood transfusion my number rised up to 33%. So I got out today of hospital.

Anyway... Kaletra+Combivir did a good job... from over VL 1.000.000 down to less VL 1.700 in 7 weeks. That was the good news.
But now I take Kivexa (Epzicom) instead of Combivir... lets see how it will work out.
Anyone of you guys had the same experience/problem with Combivir or any other meds concerning hematocrit?

take care
- Billy

« Last Edit: December 08, 2007, 03:52:06 AM by billy »
09/07: VL 2.200.000
12/07: Kaletra-Kivexa
01/08: T4 720 VL<50
04/08: T4 1.350 VL<50
09/08: T4 1.465 VL<50
02/09: T4 1.230 VL<50
07/09: T4 1.150 VL<50
12/09: T4 1.110 VL<50
06/10: T4 1.600 VL<50
11/10: T4 1.390 VL<50
05/11: T4 700 VL<50
07/11: T4 1.035 VL<50
02/12: T4 1.010 VL<50
06/12: T4 965 VL<50
11/12: T4 850 VL<50
04/13: T4 1220 VL<50
09/13: T4 1100 VL<50
02/14: T4 1120 VL<50

Offline John2038

  • Member
  • Posts: 1,529
  • Happiness is a journey, not a destination.
    • HIV Research News (Twitter)
Re: Combivir and hematocrit goes down to hell
« Reply #1 on: December 07, 2007, 05:19:29 PM »
Hi billy

While reading your post, I was thinking exactly as your doc (even if he's much better qualified than me to make conclusions): your body is adapting to your new combo.

It seems that when the body is adapting, the first bounces appears in the FBC.

This is what has happen to me (big bounces of the FBC counts during 2 months, with some of them very much outside the standards ranges). But finally everything is now back to normal since a week.

Notes
1) It is a very stressful situation that can cause anxiety such as:
fever, difficulty to breath, dizziness, dry mouth, tachycardia, high blood pressure, fever, etc
If you get some of these symptoms, think they can also be caused by anxiety, not necessarily to a new disease.

2) Our body take time to adapt: to heal you from a flu, to create antibodies to the hiv, etc.
What would it be different while taking a new drug ? Your body probably need time to understand that things are going better, and that the effect of the combo is not a new disease.
« Last Edit: December 07, 2007, 05:29:44 PM by John2038 »

Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Re: Combivir and hematocrit goes down to hell
« Reply #2 on: December 07, 2007, 08:39:13 PM »
My (then) partner had the same anaemia problem on his first combo which had AZT in -- this is part of Combivir.  It's a well known side effect.  My partner also ended up having a transfusion, 6 units, which is quite a lot.  He got bored and decided to wash the last half a unit down the pan in the sluice room. How hard and messy is that...  Anyway, we scarpered to the chicken restaurant for recovery food.

This is how I became a treatment nerd.

- matt
"The object is to be a well patient, not a good patient"

Offline Claudiu

  • Member
  • Posts: 14
Re: Combivir and hematocrit goes down to hell
« Reply #3 on: December 08, 2007, 02:50:50 AM »
      I started the same combo 4 months ago and the same problems with anemia in the first 2 months.I had too the imune reconstructions syndrom with fever,multiple infections..etc..etc...because my cd4 increased in the short time from 193 to 450.Now I have problems with triglicerides and cholesterol,who are a bit to higher...I started a new diet with cereals,fresh fruit,vegetables,griled chiken and fish,omega 3 and runnig 6-8 km every day.I will see the result next month...
    Good luck!!!!!
   Claudiu




Offline allanq

  • Member
  • Posts: 689
  • still life with pills
Re: Combivir and hematocrit (HCT) goes down to hell
« Reply #4 on: December 11, 2007, 10:02:50 PM »
I don't understand why doctors are still prescribing AZT (or Combivir) as a first-line treatment.

Its side effects include anemia, neutropenia, nausea, and lipoatrophy. There are better drugs available.

Allan
Top (Breakfast): Prezista, Norvir, Isentress, Zoloft (2), Glyburide (2), Aspirin
Bottom right (Dinner): Prezista, Norvir, Isentress
Bottom left (Bedtime): Sustiva, Trazodone (2), Lipitor, Septra (no longer taking this)
Center: Alprazolam (Xanax)
Not shown: various vitamins & supplements

Offline minismom

  • Member
  • Posts: 2,605
  • Quocumque jeceris stabit
Re: Combivir and hematocrit (HCT) goes down to hell
« Reply #5 on: December 11, 2007, 11:17:00 PM »
Mini was put on straight AZT when she was born.  She stayed on it until she was tested and found positive.  She was awfully enemic and was put on massive doses of iron drops.  She didn't have to have her first transfusion, though, until she was 15mths old. I didn't realize that Combivir had AZT in it. I'll scratch it off my list of potential meds to talk about switching to.  Mini has resistence to AZT (amongst other things).
www.watoto.com
www.MotherBearProject.org
"Whichever way you throw me, i will stand"
"Don't worry about the world coming to an end today...it's already tomorrow in Australia"  Charles Schultz

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.